Florida, 2003

Damaging Wind in Florida, April 25, 2003

April 25, 2003 · NWS MOB · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at Apr 25, 2:25 AM CST, 1 hour 5 minutes earlier.

Area forecast discussion, Apr 25, 2:25 AM CST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
325 AM CDT FRI APR 25 2003

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO AFFECT MOST OF
FORECAST AREA THROUGH EARLY MORNING...THEN A BRIEF BREAK BEFORE MORE
THUNDERSTORMS EXPECTED FROM LATE MORNING INTO THE EVENING HOURS.
THUNDERSTORMS DEVELOPING NEAR INTERSECTION OF WARM FRONT AND OUTFLOW
BOUNDARIES THIS MORNING AND IN ADVANCE OF COLD FRONT THIS AFTERNOON.
COLD FRONT SHOULD BE CLOSE TO INLAND SOUTHEAST MISSISSIPPI COUNTIES
BY SUNSET. WEAKENING AND VEERING OF LOW LEVEL FLOW SHOULD OCCUR AS
FRONT NEARS BUT SURFACE HEATING INTO THE LOW AND MID 80S WILL
ENHANCE CAPE. COULD SEE SOME STORMS WITH HAIL AND HIGH WINDS...WILL
REINTRODUCE SEVERE WORDING IN THE ZONES AS PER SPC GUIDANCE. COLD
FRONT WILL MOVE EAST OF FORECAST AREA BY SATURDAY MORNING...SETTING
THE STAGE FOR WHAT SHOULD BE A DECENT WEEKEND.

EXTENDED...LOOKS TO BE A CONTINUATION OF DECENT WEATHER.....DRY WITH
TEMPERATURES NEAR NORMAL. DONT SEE ANY REASON TO MAKE ANY CHANGES TO
EXTENDED.

MARINE...WINDS HAVE NOT CAME UP AS MUCH AS EXPECTED BUT SEAS CAME UP
TO SMALL CRAFT ADVISORY LEVELS...SO WILL CONTINUE SMALL CRAFT
ADVISORY OVER THE GULF WATERS. WINDS WILL BECOME SOUTHWEST DURING
THE DAY AS COLD FRONT APPROACHES. FRONT WILL BE EAST OF COASTAL
WATERS BY SUNRISE SATURDAY.

FIRE...NO CONCERNS TODAY....SURFACE HUMIDITY WILL BE ON THE DECREASE
SATURDAY AS COLD FRONT GETS EAST OF AREA.

.PRELIMINARY TEMPS / POPS...

MOBILE     83 61 81 57 / 50 20 00 00
PENSACOLA  79 64 80 61 / 50 30 00 00
DESTIN     77 69 78 64 / 50 30 00 00
EVERGREEN  82 57 80 53 / 50 30 00 00
WAYNESBORO 80 55 81 54 / 50 20 00 00
CAMDEN     83 56 80 53 / 50 20 00 00

.MOB...
AL...SMALL CRAFT ADVISORY TODAY GMZ650-670.
FL...SMALL CRAFT ADVISORY TODAY GMZ655-675.
MS...NONE.
Hazardous weather outlook, Apr 24, 4:15 AM CST, 23 hours 15 minutes before
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-241700-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
515 AM CDT THU APR 24 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INLAND SOUTHEAST MISSISSIPPI...
SOUTHWEST ALABAMA...AND THE WESTERN FLORIDA PANHANDLE.

.DAY ONE...(TODAY AND TONIGHT)

A STRONG LOW PRESSURE SYSTEM OVER THE CENTRAL PLAINS MOVES EAST
TODAY...WHILE A WARM FRONT MOVES SLOWLY NORTHWARD ACROSS THE NORTH
CENTRAL GULF COAST STATES.  AS ATMOSPHERIC MOISTURE INCREASES TODAY
AND TONIGHT...SHOWERS AND THUNDERSTORMS ARE FORECAST TO DEVELOP
SOUTHWARD FROM WESTERN MISSISSIPPI TO OFF THE LOUISIANA COAST...THEN
SPREAD EAST ACROSS THE AREA THROUGH THE DAY. WITHIN THE WARM
SECTOR...COVERAGE OF THUNDERSTORMS INCREASES TONIGHT WITH SOME OF
THE STORMS POSSIBLY REACHING SEVERE INTENSITY. CONDITIONS ARE ALSO
BECOMING FAVORABLE FOR LOCALLY HEAVY RAINS IN THUNDERSTORMS.

OUTSIDE OF THUNDERSTORMS...MODERATE TO STRONG SOUTHERLY FLOW TODAY
AND TONIGHT PRESENTS AN INCREASED THREAT FOR RIP CURRENTS ALONG THE
GULF COAST.

.DAYS TWO THROUGH SEVEN...(FRIDAY THROUGH WEDNESDAY)

ALTHOUGH THE MAIN AREA OF THUNDERSTORM ACTIVITY IS FORECAST TO SHIFT
EAST OUT OF THE AREA FRIDAY MORNING...THUNDERSTORMS COULD REDEVELOP
DURING THE DAY AHEAD OF A SURFACE COLD FRONT MOVING EAST OVER THE
LOWER MISSISSIPPI RIVER VALLEY. THUNDERSTORM REDEVELOPMENT WILL BE
THE DIRECT RESULT OF A MORE UNSTABLE AIRMASS SETTING UP OVER THE
AREA FRIDAY AS THE FRONT MOVES THROUGH. THE STORM PREDICTION CENTER
HAS OUTLOOKED MUCH OF THE AREA UNDER A SLIGHT RISK OF SEVERE
THUNDERSTORMS FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED SATURDAY THROUGH WEDNESDAY.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT AND STORM SPOTTER OFFICIALS FOR
SEVERE WEATHER OPERATIONS MAY BE REQUIRED BY TONIGHT...OVER
SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA AND THE NORTHWEST FLORIDA
PANHANDLE. /10

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Santa Rosa

When
April 25, 3:30 AM CST to 3:31 AM CST
Where
Santa Rosa County, Munson
Measured
55 kt (63 mph) estimated gust
Property damage
$5,000
Reported by
EMERGENCY MANAGER
Coordinates
30.850, -86.867

High winds from a thunderstorm blew down several trees just southwest of Munson.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2003Every state in 2003This day in weather historyWarnings in Florida, April 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5351251.